Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 6:56 AM EDT for Hoke County, Richmond County, Scotland County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 6:56 AM EDT (10:56 UTC)
- Expired
- Apr 28, 2011, 7:30 AM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:15 AM EDT | NON-TSTM WND GST 40 | 2 S East Rockingham, NC | KRCZ GUSTED 35 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:30 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS52 KRAH 281056
SVRRAH
NCC093-153-165-281130-
/O.NEW.KRAH.SV.W.0059.110428T1056Z-110428T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 AM EDT
* AT 654 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF HAMLET...OR 9 MILES SOUTH
OF ROCKINGHAM...MOVING NORTHEAST AT 80 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CAMP MACKALL...HOFFMAN...
ASHLEY HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
&&
LAT...LON 3477 7964 3480 7968 3480 7979 3487 7985
3507 7954 3506 7948 3504 7946 3516 7934
3521 7925 3519 7921 3519 7918 3517 7914
3517 7910 3513 7911 3505 7909
TIME...MOT...LOC 1054Z 235DEG 68KT 3486 7968
$$
MWS2 follow-up statements
409
WWUS52 KRAH 281110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 AM EDT THU APR 28 2011
NCC153-281120-
/O.CAN.KRAH.SV.W.0059.000000T0000Z-110428T1130Z/
RICHMOND NC-
710 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3492 7956 3493 7958 3499 7958 3503 7951
3504 7946 3516 7934 3521 7925 3517 7912
3517 7910 3513 7911 3505 7909 3483 7954
TIME...MOT...LOC 1110Z 238DEG 60KT 3496 7942
$$
NCC093-165-281130-
/O.CON.KRAH.SV.W.0059.000000T0000Z-110428T1130Z/
HOKE NC-SCOTLAND NC-
710 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR NORTHERN SCOTLAND AND NORTHERN HOKE COUNTIES...
AT 707 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH
OF CAMP MACKALL...OR 12 MILES NORTH OF LAURINBURG...MOVING NORTHEAST
AT 70 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE...ASHLEY
HEIGHTS AND SILVER CITY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3492 7956 3493 7958 3499 7958 3503 7951
3504 7946 3516 7934 3521 7925 3517 7912
3517 7910 3513 7911 3505 7909 3483 7954
TIME...MOT...LOC 1110Z 238DEG 60KT 3496 7942
$$
MWS094
WWUS52 KRAH 281126
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT THU APR 28 2011
NCC093-165-281135-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-110428T1130Z/
HOKE NC-SCOTLAND NC-
726 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTLAND AND NORTHERN
HOKE COUNTIES EXPIRES AT 730 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG WINDS ON THE BACK SIDE OF THE WEAKENING SHOWERS AND
THUNDERSTORMS WILL GUST BETWEEN 40 AND 50 MPH FOR A BRIEF PERIOD
THROUGH 800 AM EDT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3492 7956 3493 7958 3499 7958 3503 7951
3504 7946 3516 7934 3521 7925 3517 7912
3517 7910 3513 7911 3505 7909 3483 7954
TIME...MOT...LOC 1125Z 238DEG 60KT 3509 7916
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:45 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 28, 6:45 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 645 AM EDT THU APR 28 2011 .SYNOPSIS... A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH SATURDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 255 AM THURSDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES... A TORNADO WATCH IS IN EFFECT FOR THE TRIAD/ROXBORO AREAS THROUGH 8 AM... AND MORE WATCHES MAY BE NEEDED LATER THIS MORNING. THE DEVASTATING TORNADO OUTBREAK ACROSS THE MIDSOUTH AND GULF STATES INTO THE INTERIOR SOUTHEAST HAS ABATED SLIGHTLY IN THE LAST FEW HOURS... ALTHOUGH ISOLATED WIND DAMAGE AND TORNADO REPORTS CONTINUE TO COME IN OVER WRN NC... WITH A PARTICULARLY POTENT SUPERCELL OVER THE CENTRAL NC MOUNTAINS/FOOTHILLS. SURFACE DEW POINTS OVER CENTRAL NC REMAIN IN THE UPPER 60S TO LOWER 70S WITH A STOUT GUSTY SOUTHERLY FLOW... YIELDING STRONG DEEP LAYER EFFECTIVE SHEAR OVER 40 KTS OVER MUCH OF THE CWA... HOWEVER MLCAPE HAS TRAILED OFF WITH THE MODERATE INSTABILITY SUPPRESSED ACROSS GA/SRN SC... AND MAINLY ELEVATED INSTABILITY OVER CENTRAL NC. NEVERTHELESS... WITH RUC-ANALYZED 0-1 KM SRH STILL OVER 500 M2/S2 OVER THE NW CWA AND RATHER LONG CURVING HODOGRAPHS THROUGH THE LOWEST 2 KM... THE THREAT OF A POSSIBLY TORNADIC SUPERCELL SURVIVING AS IT TRACKS NORTHEASTWARD INTO THIS ENVIRONMENT PERSISTS THROUGH THIS MORNING... AND THE INTENSE WIND FIELD THROUGH THE LOWEST FEW KM SUPPORTS A POTENTIAL FOR DAMAGING BOWING SEGMENTS AS WELL. AFTER SUNRISE... MODELS AGREE THAT THE 50-60 KT LOW LEVEL JET NOW STRETCHING OVER THE CENTRAL/SRN APPALACHIANS WILL PUSH EASTWARD THROUGH THE PIEDMONT THIS MORNING THROUGH EARLY AFTERNOON... ALTHOUGH THE CORE OF THIS JET WILL PASS TO OUR NORTH AND INTO THE NORTHEAST STATES. THE BETTER MID LEVEL HEIGHT FALLS PASS TO OUR NORTH AS WELL... BUT MID LEVEL LAPSE RATES ARE PROJECTED TO REMAIN OVER 7 C/KM... AND MLCAPE IS EXPECTED TO RECOVER TO NEAR 1500 J/KG ROUGHLY ALONG AND EAST OF HIGHWAY 1 BY LATE MORNING... WITH DECREASING YET STILL IMPRESSIVE 0-3 KM BULK SHEAR OVER 50 KTS. THE INITIALLY LONG CURVED HODOGRAPHS STRAIGHTEN OUT BY 18Z... SUGGESTING A SHIFT FROM A MAINLY TORNADO THREAT TO A MAINLY DAMAGING WIND THREAT AS THE COLD FRONT MOVES TOWARD CENTRAL NC. IN GENERAL THOUGH... WITH THE DECREASE IN DYNAMIC FORCING FOR ASCENT AS INITIALLY VERY INTENSE UPPER DIVERGENCE (IN THE IDEALLY JUXTAPOSED RIGHT ENTRANCE REGION OF THE SRLY UPPER JET OVER MI AND THE LEFT EXIT REGION OF THE ELONGATED JET TO OUR WEST) SLOWLY DECREASES... WE SHOULD NOT SEE NEARLY THE EXTREME STORM INTENSITY AS THEY HAVE SEEN WELL TO OUR W/SW IN THE LAST 48 HOURS. HAVE KEPT HIGH POPS THROUGH THE MORNING... TRANSLATING EASTWARD THROUGH EARLY AFTERNOON BEFORE DECREASING WEST TO EAST THROUGH MID-LATE AFTERNOON AS THE COLD FRONT SHIFTS TO THE I-95 CORRIDOR BY 21Z. HIGHS 77-84 WITH SUSTAINED WINDS OF 15-20 MPH GUSTING TO AROUND 30 MPH. -GIH && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 325 AM THURSDAY... FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS 48-55. FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A LAST SHOT OF DCVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS FRIDAY NIGHT THROUGH SATURDAY NIGHT SHOULD LEAD TO GENERALLY CLEAR SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 330 AM THURSDAY... SUNDAY NIGHT THROUGH SUNDAY NIGHT: TRANQUIL WEATHER IS EXPECTED TO CONTINUE SUNDAY AND SUNDAY NIGHT... WITH SURFACE HIGH PRESSURE LOCATED OFFSHORE AND RIDGING ALOFT HOLING OVER THE AREA. WITH LOW LEVEL THICKNESS VALUES TOPPING OUT NEAR 1390 METERS ON SUNDAY AFTERNOON... EXPECT MORE ABOVE NORMAL TEMPS. HIGHS ON SUNDAY ARE EXPECTED TO BE IN THE LOWER 80S. LOWS SUNDAY MORNING WITH SOUTHERLY FLOW STRENGTHENING AHEAD OF THE NEXT COLD FRONT ARE EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S. MONDAY THROUGH WEDNESDAY: MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFICATION OF THE NEXT TROUGH ALOFT. HOWEVER... THE 00Z GFS AND 00Z ECWMF HAVE COME INTO AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT MOVING INTO THE AREA ON MONDAY AFTERNOON. THE MAIN DIFFERENCES ARISE WITH THE PROGRESSION AND AMPLITUDE OF THE TROUGH ALOFT AT OUR LATITUDE. THE GFS IS SLOWER WITH ENERGY TRACKING ACROSS THE SOUTHERN U.S.... WHICH RESULTS IN THE FRONT HANGING UP JUST TO THE SOUTH OF THE AREA... AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY (WITH A CLOSED LOW ALOFT MOVING ACROSS THE AREA). THE ECMWF CONTINUES TO SHOW ANY ENERGY ACROSS THE SOUTHERN U.S. MOVING QUICKLY EASTWARD AND INTO THE BASE OF THE L/W TROUGH AS IT AMPLIFIES. THIS SOLUTION PROVIDES A DEEPER AND MORE OVERALL PROGRESSIVE PATTERN...WITH SHORTWAVE RIDGING BUILDING BACK INTO THE AREA BY WEDNESDAY EVENING. FOR NOW WILL TREND MORE TOWARDS THE ECWMF... WHICH IS MORE INLINE WITH HPC. HIGHS ON MONDAY WILL DEPEND ON THE TIMING OF THE FRONT ULTIMATELY. FOR NOW WILL ONLY LOWER TEMPS SLIGHTLY... HIGHS IN THE UPPER 70S TO LOWER 80S. LOWS MONDAY NIGHT IN THE MID TO UPPER 50S. WITH A LOT OF UNCERTAINTY ON TUESDAY AND WEDNESDAY... WILL GO WITH HIGHS IN THE LOWER TO UPPER 70S TUESDAY AND UPPER 60S TO LOWER 70S WEDNESDAY. WILL GO WITH LOWS WEDNESDAY MORNING IN THE UPPER 40S TO LOWER 50S. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 645 AM THURSDAY... AT ALL CENTRAL NC TAF SITES THROUGH 16Z... EXPECT MAINLY MVFR CIGS... SUSTAINED WINDS FROM THE S OR SSW AT 10-15 KTS GUSTING TO 18-30 KTS... AND BRIEF MVFR/IFR VSBYS WITHIN SHOWERS AND STRONG STORMS. CURRENT SHOWERS/STORMS ARE ISOLATED TO FEW... BUT AS A COLD FRONT SWEEPS IN FROM THE WEST... A LINE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL ACCOMPANY IT... FROM 17Z-21Z AT INT/GSO... 18Z-22Z AT RDU... AND 19Z-23Z AT RWI/FAY. WINDS WILL SHIFT SUDDENLY FROM SSW TO WSW WITH FRONTAL PASSAGE. CIGS WILL TREND TO VFR THEN UNLIMITED WEST TO EAST FROM 21Z-23Z WITH QUICKLY DIMINISHING WEST WINDS. LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WITH LIGHT WINDS ARE EXPECTED FRIDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER STORM SYSTEM MAY BRING MVFR/IFR CIGS/VSBYS WITH SHOWERS AND STORMS ON MONDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 28, 6:10 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 610 AM EDT THU APR 28 2011 NCZ011-021-022-027-028-038-039-042-043-073-074-078-083>086-088-089- 281300- HALIFAX-FORSYTH-GUILFORD-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-JOHNSTON- WILSON-STANLY-MONTGOMERY-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 610 AM EDT THU APR 28 2011 ...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. TORNADOES CAN STRIKE QUICKLY... CAUSING EXTENSIVE DAMAGE... WHILE SEVERE THUNDERSTORMS PRODUCE HAIL QUARTER SIZE OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE ROOFS. IF A TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY BUILDING. IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM. IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A STRONG BUILDING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-023>026-040-041-075>077-281300- PERSON-GRANVILLE-VANCE-WARREN-ALAMANCE-ORANGE-DURHAM-FRANKLIN- CHATHAM-WAKE-MOORE-LEE-HARNETT- 610 AM EDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. TORNADOES CAN STRIKE QUICKLY... CAUSING EXTENSIVE DAMAGE... WHILE SEVERE THUNDERSTORMS PRODUCE HAIL QUARTER SIZE OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE ROOFS. IF A TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY BUILDING. IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM. IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A STRONG BUILDING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 28, 5:39 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM NON-TSTM WND DMG 5 NNW HIGH ROCK 35.67N 80.27W
04/28/2011 DAVIDSON NC COUNTY OFFICIAL
TREE DOWN IN SOUTHMONT
&&
EVENT NUMBER RAH1100552
ELLISLocal storm report, Apr 28, 5:41 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM NON-TSTM WND DMG 4 ESE ARCHDALE 35.87N 79.90W
04/28/2011 RANDOLPH NC 911 CALL CENTER
ONE TREE DOWN ACROSS CEDAR SQUARE ROAD NEAR U.S.
HIGHWAY 311.
&&
EVENT NUMBER RAH1100553
BSDLocal storm report, Apr 28, 5:45 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM NON-TSTM WND DMG 5 SSE TRINITY 35.83N 79.97W
04/28/2011 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ACROSS MILLERS MILL RAOD
NEAR SUMMER ROAD.
&&
EVENT NUMBER RAH1100555
BSDLocal storm report, Apr 28, 5:54 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM NON-TSTM WND DMG 4 E GORDONTOWN 35.76N 80.05W
04/28/2011 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN NEAR U.S. HIGHWAY 64 WEST
NEAR THE DAVIDSON RANDOLPH COUNTY LINE.
&&
EVENT NUMBER RAH1100557
BSDSpecial weather statement, Apr 28, 6:37 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 AM EDT THU APR 28 2011
NCZ075-083>086-281130-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
637 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND... RICHMOND...
MOORE...ANSON AND HOKE COUNTIES THROUGH 730 AM EDT...
AT 637 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
MCFARLAN TO CHESTERFIELD...OR ABOUT 6 MILES NORTHWEST OF
CHERAW...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...EAST ROCKINGHAM...
AND...ROCKINGHAM...HOFFMAN...CAMP MACKALL...PINEBLUFF...AND...
ABERDEEN...SOUTHERN PINES...WHISPERING PINES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
&&
LAT...LON 3480 7968 3481 8007 3516 7965 3517 7961
3517 7963 3535 7942 3512 7914 3477 7964
TIME...MOT...LOC 1037Z 230DEG 56KT 3479 7993
MWSLocal storm report, Apr 28, 6:53 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM NON-TSTM WND DMG 1 NNE ROBBINS 35.45N 79.58W
04/28/2011 MOORE NC COUNTY OFFICIAL
ONE TREE WAS REPORTED DOWN ACROSS NORTH MOORE ROAD NEAR
CARTER ROAD.
&&
EVENT NUMBER RAH1100558
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:30 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 60 min |
| Apr 28, 4:05 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Apr 28, 4:09 AM EDT | Special Weather Statement | RAH | Alamance | 36 min |
| Apr 28, 4:27 AM EDT | Special Weather Statement | RAH | Person | 18 min |
| Apr 28, 4:41 AM EDT | Special Weather Statement | RAH | Randolph | 34 min |
| Apr 28, 5:14 AM EDT | Special Weather Statement | RAH | Chatham | 46 min |
| Apr 28, 5:22 AM EDT | Special Weather Statement | RAH | Durham, Orange | 38 min |
| Apr 28, 5:35 AM EDT | High Wind Warning | RAH | Alamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more | 8 hr |
| Apr 28, 6:37 AM EDT | Special Weather Statement | RAH | Richmond | 53 min |
| Apr 28, 7:30 AM EDT | Special Weather Statement | RAH | Harnett | 45 min |
| Apr 28, 7:41 AM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 49 min |
| Apr 28, 8:26 AM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 28, 9:13 AM EDT | Special Weather Statement | RAH | Cumberland, Franklin, Harnett, Johnston, Lee, Wake | 62 min |
| Apr 28, 9:36 AM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 54 min |
| Apr 28, 9:45 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 60 min |
| Apr 28, 9:52 AM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 38 min |
| Apr 28, 10:01 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 42 min |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 24 min |
| Apr 28, 11:03 AM EDT | Special Weather Statement | RAH | Moore | 42 min |
| Apr 28, 11:07 AM EDT | Special Weather Statement | RAH | Anson | 38 min |
| Apr 28, 11:34 AM EDT | Special Weather Statement | RAH | Lee, Moore, Richmond | 41 min |
| Apr 28, 12:04 PM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Apr 28, 12:23 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 52 min |
| Apr 28, 12:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 56 min |
| Apr 28, 1:25 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 30 min |
| Apr 28, 2:07 PM EDT | Tornado Warning | RAH | Sampson | 38 min |
| Apr 28, 2:16 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 104 min |
| Apr 28, 2:43 PM EDT | Special Weather Statement | RAH | Wayne | 47 min |
| Apr 28, 2:50 PM EDT | Tornado Warning | RAH | Sampson | 23 min |
| Apr 28, 3:40 PM EDT | Special Weather Statement | RAH | Edgecombe, Sampson, Wayne, Wilson | 65 min |
| Apr 28, 3:45 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| Apr 28, 4:51 PM EDT | Special Weather Statement | RAH | Bladen | 54 min |
| Apr 28, 5:57 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 63 min |
| Apr 28, 6:35 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 24 min |
| Apr 28, 7:04 PM EDT | Special Weather Statement | RAH | Edgecombe | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.